Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 340, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 2007, 2:25 AM CDT for Grant County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2007, 2:25 AM CDT (07:25 UTC)
- Expired
- Jun 10, 2007, 3:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 25 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 100726 SVROUN OKC053-100815- /O.NEW.KOUN.SV.W.0340.070610T0725Z-070610T0815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 225 AM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN OKLAHOMA... * UNTIL 315 AM CDT * AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM CONWAY SPRINGS KANSAS...TO NEAR WALDREN AND BURLINGTON IN OKLAHOMA. WINDS OF 60 TO 70 MPH ARE POSSIBLE ACROSS EXTREME NORTHERN AND NORTHWESTERN PARTS OF GRANT COUNTY THROUGH 315 AM...INCLUDING MANCHESTER AND WAKITA. * LOCATIONS IN THE WARNING INCLUDE MANCHESTER AND WAKITA. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3700 9811 3671 9810 3699 9755 $$ JAMES
1 follow-up statement
000 WWUS54 KOUN 100747 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 247 AM CDT SUN JUN 10 2007 OKC053-100815- /O.CON.KOUN.SV.W.0340.000000T0000Z-070610T0815Z/ GRANT OK- 247 AM CDT SUN JUN 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR GRANT COUNTY... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR MANCHESTER...MOVING SOUTHEAST AT 25 MPH. WINDS TO NEAR 65 MPH REMAIN LIKELY ALONG WITH NICKEL SIZE HAIL. * LOCATIONS IN THE WARNING INCLUDE MANCHESTER AND WAKITA. LAT...LON 3700 9811 3671 9810 3699 9755 $$ JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:34 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 9:34 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 934 PM CDT SAT JUN 9 2007 .DISCUSSION... THE SCATTERED THUNDERSTORMS IN THE EASTERN HALF OF THE AREA HAVE DECREASED IN COVERAGE AFTER SUNSET. HOWEVER THE STORMS OUT WEST HAVE ORGANIZED A BIT MORE AND LOOK TO PERSIST LONGER INTO THE NIGHT. WILL BE UPDATING ZONES TO ACCOUNT FOR CURRENT RADAR TRENDS FOR THIS EVENING... AND TO INCREASE POPS SLIGHTLY IN THE NORTHWEST FOR THE EARLY MORNING HOURS. && .PREV DISCUSSION... /ISSUED 247 PM CDT SAT JUN 9 2007/ SHORT TERM... VERY UNSTABLE CONDITIONS EXIST ACROSS S OK AND N TX WITH SFC DEWPOINTS IN LOW 70S AND SBCAPE 3000-4500 J/KG. REMNANT WARM FRONT LIES SOMEWHERE ACROSS CENTRAL OR S OK BUT IS DIFFICULT TO PINPOINT. LACK OF A WELL-DEFINED CONVECTIVE FOCUS AND WEAK VERTICAL SHEAR WILL LIMIT THE POTENTIAL FOR STORM SCALE ORGANIZATION AND WILL LIKELY LEAD TO RELATIVELY SHORT-LIVED MULTICELL PULSE STORMS. HIGH CAPES WILL SUPPORT HAIL/MICROBURSTS WITH A FEW STORMS. AREAS FROM I-40 S HAVE BEEN UPPED TO A SLIGHT RISK OF SEVERE THROUGH MID-LATE EVENING. CONVECTIVE POTENTIAL WILL LIFT N INTO CENTRAL OK BY EARLY EVENING AS HIGHER DEWPOINTS AND INSTABILITY SPREAD N... BUT CONVECTIVE POTENTIAL WILL DECREASE AFTER SUNSET AS LOW LEVELS COOL/STABILIZE. WILL MAINTAIN LOW POPS AREAWIDE THROUGH MID-LATE EVENING. SIMILAR CONDITIONS PROGGED ON SUNDAY WITH MODERATE INSTABILITY AND WEAK CAP. LONG TERM... UPPER LOW CURRENTLY OFF THE S CA COAST WILL BE THE MAIN PLAYER LATER IN THE WEEK AS IT ARRIVES IN THE PLAINS. LATEST MED-RANGE MODEL TRENDS HAVE THIS LOW OPENING UP AND EJECTING TO NEAR COLORADO BY AROUND TUESDAY BEFORE CLOSING OFF AGAIN AND LOITERING OVER THE CENTRAL OR S PLAINS WELL INTO THE LATTER HALF OF THE WEEK. HIGHEST POPS WILL BE KEPT IN THE WED/WED NIGHT TIME FRAME... DURING WHICH TIME MOST OF THE MODELS BRING A FRONT SLOWLY INTO OR THROUGH THE AREA. BEYOND THU... OPERATIONAL 12Z GFS HAS LIMITED SUPPORT FROM ITS ENSEMBLE MEMBERS AS FAR AS CUTTING OFF A 500MB LOW OVER OR NEAR OK. MAJORITY OF THE ENSEMBLE MEMBERS HAVE THIS SYSTEM FARTHER E OR SE... FROM TX INTO THE LOWER OR MID MS VALLEY BY LATE THU. ALTHOUGH THE GFS HAS MORE SUPPORT FROM THE 12Z ECMWF... AND TO SOME EXTENT THE 06Z DGEX... WILL OPT TO KEEP PRECIP OUT OF THE FORECAST FROM THU NIGHT INTO NEXT WEEKEND. TEMPS IN LATER PERIODS ARE FROM THE 12 MEX WITH ONLY SMALL ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 88 71 89 / 10 20 10 20 HOBART OK 69 91 70 93 / 20 20 10 20 WICHITA FALLS TX 72 89 72 91 / 10 20 10 20 GAGE OK 67 88 67 90 / 20 20 20 20 PONCA CITY OK 70 89 71 90 / 30 20 10 20 DURANT OK 71 89 70 89 / 10 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 10, 2:10 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
210 AM CDT MON JUN 10 2007
OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
210 AM CDT SUN JUN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS REMAIN POSSIBLE OVERNIGHT ACROSS PARTS OF
OKLAHOMA AND NORTH TEXAS.
LOCATION...
MAINLY EAST OF A LINE FROM ENID...TO EL RENO...LAWTON AND WICHITA
FALLS TEXAS.
TIMING...
THROUGH 7 AM.
IMPACTS...
MARGINALLY SEVERE STORMS WITH WINDS OF 60 MPH AND NICKEL SIZE HAIL
ARE THE MAIN HAZARDS.
RECOMMENDED ACTIONS...
NONE
DISCUSSION...
THE LOW LEVEL JET AND AN UPPER LEVEL DISTURBANCE MAY PROVIDE ENOUGH
LIFT OVERNIGHT TO GENERATE ISOLATED STORMS ACROSS THE AREA. DUE TO
THE PRESENCE OF MODERATE INSTABILITY...ONE OR TWO OF THESE STORMS
COULD BRIEFLY BECOME SEVERE...WITH MARGINALLY SEVERE WEATHER
CONDITIONS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
DUE TO THE POSSIBILITY OF OUTFLOW BOUNDARIES RESIDING OVER THE
AREA...A LOW CHANCE OF THUNDERSTORMS CONTINUES MONDAY AND TUESDAY.
THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY... AND CONTINUE INTO
THE WEEKEND. THE MAIN CONCERN WILL BE HEAVY RAIN.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
JAMESIn the hours before
Special weather statement, Jun 9, 10:15 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT SAT JUN 9 2007 OKZ007-100330- GRANT OK- 1015 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR MEDFORD AT 1015 PM CDT... MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 9, 10:30 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1030 PM CDT SAT JUN 9 2007 OKZ007-100345- GRANT OK- 1030 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR MEDFORD AT 1030 PM CDT... MOVING NORTH AT 10 MPH. FREQUENT LIGHTNING... SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 10, 1:50 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 150 AM CDT SUN JUN 10 2007 OKZ009-100700- ELLIS OK- 150 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN ELLIS COUNTY...NEAR THE COUNTY LINE...AT 150 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 10, 1:55 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 155 AM CDT SUN JUN 10 2007 OKZ004-100715- HARPER OK- 155 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF SELMAN AT 155 AM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 10, 1:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 157 AM CDT SUN JUN 10 2007 OKZ005>007-100715- WOODS OK-ALFALFA OK-GRANT OK- 157 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND WOODS COUNTIES. AT 157 AM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM LOOKOUT...TO NEAR CONWAY SPRINGS IN KANSAS...MOVING SOUTH AT 15 MPH. THESE STORMS WILL LIKELY MOVE INTO NORTHERN PARTS OF WOODS...ALFALFA...AND GRANT COUNTIES THROUGH 230 AM. MARGINALLY SEVERE WEATHER IS POSSIBLE. PEOPLE IN ALFALFA...GRANT AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Special weather statement, Jun 10, 2:08 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 208 AM CDT SUN JUN 10 2007 OKZ010-100730- WOODWARD OK- 208 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. AT 208 AM...STRONG THUNDERSTORMS WERE DEVELOPING NEAR THE WOODWARD...HARPER COUNTY LINE...WEST OF ALABASTER CAVERNS STATE PARK...MOVING EAST AT 20 MPH. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 44 min |
| Jun 9, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 21 min |
| Jun 10, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 43 min |
| Jun 10, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 36 min |
| Jun 10, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 47 min |
| Jun 10, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 38 min |
| Jun 10, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 51 min |
| Jun 10, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 48 min |
| Jun 10, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.